Key result
Lopinavir/ritonavir is linked to transient arrhythmias including sinus arrest and Mobitz type II AV block.
Why the study?
Does lopinavir/ritonavir cause cardiac arrhythmias in HIV-positive individuals?
Case Report (n=2)
Does lopinavir/ritonavir cause cardiac arrhythmias in HIV-positive individuals?
Lopinavir/ritonavir may induce transient but significant cardiac arrhythmias, such as sinus arrest and AV block, in HIV-positive patients.
Alerts clinicians to possible lopinavir/ritonavir-related arrhythmias without supporting practice change; leaves open causality and generalizability.
A 42-year-old Thai man was administered the combination drugs liponavir/ritonavir and abacavir/lamivudine. On day 3 he was admitted and his electrocardiogram demonstrated sinus arrest with junctional escape rhythm with a rate of 42 min(-1). Three days after stopping the medication he reverted to normal sinus rhythm. A 55-year-old Caucasian man was admitted to hospital with triple vessel disease. He had a permanent pacemaker inserted 4 years previously for Mobitz type II AV block detected on stress electrocardiogram, which developed 1 month after initiation of lopinavir/ritonavir. These two cases highlight the importance of considering lopinavir/ritonavir induced arrhythmias when dealing with HIV-positive individuals.
No takes yet. Share an insight, caveat, or question.
Chaubey et al. (2009) conducted a case report in HIV infection (n=2). Lopinavir/ritonavir was evaluated on Cardiac arrhythmias. Lopinavir/ritonavir administration in two HIV-positive men was associated with the development of transient cardiac arrhythmias, including sinus arrest and Mobitz type II AV block.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: